Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 33, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 2, 2008, 8:16 PM CDT for 6 counties in Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2008, 8:16 PM CDT (01:16 UTC)
- Expired
- Jul 3, 2008, 2:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell County, MO, Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 115 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 9:16 PM CDT | FLASH FLOOD | 2 E Lawson, MO | SHERIFF OFFICE REPORTED WATER OVER THE ROAD ON HWY D EAST OF LAWSON. |
| Jul 2, 9:18 PM CDT | FLASH FLOOD | 1 Sw Rothville, MO | SHERIFF OFFICE REPORTS WATER OVER THE ROADWAY ON HWY 11 SOUTH OF ROTHVILLE AND ALSO SOUTH OF SUMNER. |
| Jul 2, 10:31 PM CDT | FLASH FLOOD | 3 Wnw Bosworth, MO | SHERIFF OFFICE REPORTS WATER OVER THE ROAD ON HWY M BETWEEN HWY 65 AND HWY YY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3126 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 030118
FFWEAX
MOC025-033-041-115-117-177-030730-
/O.NEW.KEAX.FF.W.0033.080703T0116Z-080703T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
816 PM CDT WED JUL 2 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALDWELL COUNTY IN NORTH CENTRAL MISSOURI
CARROLL COUNTY IN NORTH CENTRAL MISSOURI
LINN COUNTY IN NORTH CENTRAL MISSOURI
LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI
NORTHERN RAY COUNTY IN WEST CENTRAL MISSOURI
WESTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 230 AM CDT THURSDAY
* AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR INDICATED UPWARDS OF 2 INCHES OF RAIN
HAD FALLEN IN PORTIONS OF CALDWELL AND LIVINGSTON COUNTY. A STRONG
BAND OF THUNDERSTORMS WAS CONTINUING TO SLOWLY MOVE SOUTHWARD ACROSS
THE WARNED AREA...WITH AN ADDITIONAL ONE INCH OF RAIN POSSIBLE IN
PORTIONS OF RAY...CARROLL...AND CHARITON COUNTIES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BROOKFIELD...CHILLICOTHE...MARCELINE...BOSWORTH...BRAYMER...
BRUNSWICK...BUCKLIN...COWGILL...HALE...KEYTESVILLE...KINGSTON...
LACLEDE...LINNEUS...MEADVILLE AND POLO.
A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 3999 9287 3937 9286 3937 9310 3938 9311
3938 9314 3941 9319 3937 9320 3935 9418
3969 9421 3971 9377 3983 9375
$$
DUX3 follow-up statements
000
WGUS73 KEAX 030204
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
900 PM CDT WED JUL 2 2008
MOC025-033-041-115-117-177-030730-
/O.CON.KEAX.FF.W.0033.000000T0000Z-080703T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAY MO-CARROLL MO-CHARITON MO-CALDWELL MO-LIVINGSTON MO-LINN MO-
900 PM CDT WED JUL 2 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LINN...LIVINGSTON...
SOUTHERN CALDWELL...WESTERN CHARITON AND CARROLL COUNTIES IN NORTH
CENTRAL MISSOURI...AND NORTHERN RAY COUNTY IN WEST CENTRAL MISSOURI
UNTIL 230 AM CDT...
AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED TWO TO THREE INCHES OF RAIN HAD FALLEN ALONG
A LINE FROM POLO...TO BRAYMER...LUDLOW...CHILLICOTHE...AND SUMNER.
ELSEWHERE...RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES WERE COMMON.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA AND ADDITIONAL THUNDERSTORM DEVELOPMENT WILL CONTINUE IN
THE WARNING AREA INTO THE OVERNIGHT HOURS. THIS IS A VERY DANGEROUS
SITUATION...THOSE TRAVELING TONIGHT ARE URGED TO USE EXTREME CAUTION
ON ROADWAYS AS WATER FLOWING OVER ROADWAYS MAY BE HIDDEN AT NIGHT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BROOKFIELD...CHILLICOTHE...MARCELINE...BOSWORTH...BRAYMER..
.BRUNSWICK...BUCKLIN...COWGILL...HALE...KEYTESVILLE...KINGSTON...
LINNEUS...MEADVILLE AND POLO.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3999 9287 3937 9286 3937 9310 3938 9311
3938 9314 3941 9319 3937 9320 3935 9418
3969 9421 3971 9377 3983 9375
$$
DUX000
WGUS73 KEAX 030331
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 PM CDT WED JUL 2 2008
MOC025-033-041-115-117-177-030730-
/O.CON.KEAX.FF.W.0033.000000T0000Z-080703T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAY MO-CARROLL MO-CHARITON MO-CALDWELL MO-LIVINGSTON MO-LINN MO-
1025 PM CDT WED JUL 2 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LINN...LIVINGSTON...
SOUTHERN CALDWELL...WESTERN CHARITON AND CARROLL COUNTIES IN NORTH
CENTRAL MISSOURI...AND NORTHERN RAY COUNTY IN WEST CENTRAL MISSOURI
UNTIL 230 AM CDT...
AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL AMOUNTS BETWEEN TWO AND THREE INCHES HAD FALLEN ACROSS THE
WARNING AREA. THIS EXCESSIVE RAINFALL CONTINUED TO CAUSE FLASH
FLOODING...WITH HIGHWAY D CLOSED EAST OF LAWSON...HIGHWAY 11 CLOSED
SOUTH OF ROTHVILLE...AND HIGHWAY M WEST OF BOSWORTH CLOSED DUE TO
FLASH FLOODING.
WHILE HEAVY RAINFALL HAS MOVED TO THE SOUTH AND EAST OF THE WARNING
AREA...ADDITIONAL LIGHTER RAINFALL WILL BE POSSIBLE FOR THE NEXT TWO
OR THREE HOURS AS STORMS DEVELOP TO THE NORTH AND MOVE SOUTH.
ADDITIONAL ACCUMULATIONS WILL LIKELY REMAIN UNDER ONE INCH IN MOST
LOCATIONS.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BROOKFIELD...CHILLICOTHE...MARCELINE...BOSWORTH...
BRAYMER...BRUNSWICK...BUCKLIN...COWGILL...HALE...KEYTESVILLE...
KINGSTON...LACLEDE...LINNEUS...MEADVILLE AND POLO.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3999 9287 3937 9286 3937 9310 3938 9311
3938 9314 3941 9319 3937 9320 3935 9418
3969 9421 3971 9377 3983 9375
$$
DUX000
WGUS73 KEAX 030452
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1146 PM CDT WED JUL 2 2008
MOC025-033-041-115-117-177-030730-
/O.CON.KEAX.FF.W.0033.000000T0000Z-080703T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAY MO-CARROLL MO-CHARITON MO-CALDWELL MO-LIVINGSTON MO-LINN MO-
1146 PM CDT WED JUL 2 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LINN...LIVINGSTON...
SOUTHERN CALDWELL...WESTERN CHARITON AND CARROLL COUNTIES IN NORTH
CENTRAL MISSOURI...AND NORTHERN RAY COUNTY IN WEST CENTRAL MISSOURI
UNTIL 230 AM CDT...
AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL AMOUNTS BETWEEN TWO AND FOUR INCHES HAD FALLEN ACROSS THE
WARNED AREA. THIS EXCESSIVE RAINFALL CONTINUED TO CAUSE FLASH
FLOODING...WITH HIGHWAY D CLOSED EAST OF LAWSON...HIGHWAY 11 CLOSED
SOUTH OF ROTHVILLE...AND HIGHWAY M WEST OF BOSWORTH CLOSED DUE TO
FLASH FLOODING.
WHILE THE STRONGER STORMS HAVE MOVED SOUTH...ADDITIONAL MODERATE
RAINFALL CONTINUED TO AFFECT THE AREA. ADDITIONAL RAINFALL
ACCUMULATIONS WILL LIKELY BE A HALF INCH OR LESS IN MOST LOCATIONS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3999 9287 3937 9286 3937 9310 3938 9311
3938 9314 3941 9319 3937 9320 3935 9418
3969 9421 3971 9377 3983 9375
$$
MASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 7:07 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 2, 7:07 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 707 PM CDT WED JUL 2 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... 19Z SURFACE ANALYSIS AND VISIBLE SATELLITE IMAGERY SHOW NO SHORTAGE OF BOUNDARIES ACROSS THE REGION EARLY THIS AFTERNOON. 1.) CONVECTIVE OUTFLOW BOUNDARY WRAPS FROM SEDALIA NW ACROSS THE WESTERN KC METRO 2.) ELEVATED ACCAS BAND EXTENDING FROM TOPEKA-KMCI-CHILLICOTHE 3.) EFFECTIVE SURFACE FRONT FROM XTRM SE NEBRASKA TO DES MOINES 4.) SECONDARY COLD FRONT/MOISTURE AXIS EXTENDING FROM MCV CIRCULATION OVER CENTRAL NEBRASKA ACROSS CENTRAL IOWA. MODEL DATA CAN REALLY BE THROWN OUT AT THIS POINT GIVEN THE VARIETY OF AIRMASSES AND MESOSCALE FEATURES PRESENT OVER THE REGION THIS AFTERNOON. GIVEN THE STABILIZED ENVIRONMENT OVER MUCH OF THE CWA AT THIS HOUR AND NEAR 23C PRESENT AT 850MB...EXPECT THAT BAND OF ACCAS/ELEVATED SHOWERS MOVING INTO THE NW CWA SHOULD REMAIN ELEVATED WITH SHOWERS AND EMBEDDED THUNDER. STILL...WILL CONTINUE TO MONITOR FOR POTENTIAL FOR HIGH-BASED STORMS GIVEN ACTIVITY NEAR PRATT KS. ATTENTION TURNS TO THE NORTH AND NORTHWEST WHERE BOUNDARY LAYER CUMULUS WAS JUST NOW BEGINNING TO POP ALONG THE EFFECTIVE FRONT OVER IOWA. FURTHER NORTH/WEST...DEEP CONVECTION WAS ALREADY ONGOING IN THE VICINITY OF AN MCV OVER CENTRAL NEBRASKA...AND EXPANDING EASTWARD ALONG A SLIGHTLY ELEVATED W-E FRONTAL ZONE/MOISTURE POOL THAT WAS LOCATED WELL BEHIND THE SURFACE FRONT. CURRENT THINKING IS THAT THUNDERSTORMS WILL DEVELOP RAPIDLY ACROSS SE NEB/XTRM NW MO/SRN IA OVER THE NEXT SEVERAL HOURS...AND BEGIN A SOUTHWARD PUSH AS UPSTREAM DRY AIR AND CONVECTIVE COLD POOLS BECOME ESTABLISHED. AIRMASS OVER THE NW AND FAR SW CWA WAS ALREADY MODERATELY UNSTABLE WITH TEMPS IN THE UPPER 80S AND DWPTS NEAR 70...AND EXPECT A SIMILAR RECOVERY ALONG THE WRN FRINGES OF THE OUTFLOW BOUNDARY BY 00Z. SHEAR IS SUFFICIENT FOR MULTI-CELL STORMS...POSSIBLY A SUPERCELL OR TWO...WITH LARGE HAIL THE INITIAL THREAT. GIVEN LOW WET-BULB ZERO HEIGHTS AND VERY STEEP LAPSE RATES...SOME HAIL COULD BE DAMAGING. AN INCREASING WIND THREAT WOULD THEN OCCUR THIS EVENING AS THUNDERSTORMS BEGIN TO ORGANIZE AND COLD POOLS BECOME ESTABLISHED. GIVEN THE BACKED ERLY FLOW ALONG THE OUTFLOW BOUNDARY...CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO IF ANY ORGANIZED CELL CAN INTERCEPT THIS BOUNDARY. HEAVY RAINFALL PROBABLY REMAINS THE BIGGEST QUESTION OVERNIGHT. A FAIRLY LARGE AREA SAW 1-2 OF RAIN THIS MORNING...WHICH CERTAINLY DOESNT HELP ANY. IF ACTIVITY CONGEALS AND ACCELERATES SOUTHWARD OVERNIGHT...THEN THE THREAT OF WIDESPREAD HEAVY RAINS ARE DIMINISHED. SO WHILE THERES A COLLECTIVE HOPE THAT THIS OCCURS...PRECIPITABLE WATERS > 1.6 AND THE POTENTIAL FOR MULTIPLE ROUNDS OF THUNDERSTORMS WARRANT ISSUANCE OF A FLASH FLOOD WATCH FOR THE SRN HALF OF THE CWA. MOST OF THE INITIAL ACTIVITY SHOULD PUSH SOUTH OF THE REGION BY 12Z...BUT A SECONDARY SHORTWAVE WILL LIKELY REGENERATE PRECIPITATION THURSDAY AND THURSDAY NIGHT. ADDITIONAL RAINFALL AMOUNTS OVER THE SRN CWA COULD AGGRAVATE ANY ONGOING FLOODING ISSUES...SO WILL LIKELY RUN AN FFA THROUGH 12Z FRIDAY GIVEN SREF MEANS. THE 4TH LOOKS GREAT WITH PRECIPITATION SOUTH OF THE AREA AND BELOW NORMAL TEMPERATURES. BOOKBINDER MEDIUM RANGE (SAT-WED)... MEAN UPPER LEVEL RIDGE AXIS WILL SHIFT NORTHEASTWARD BY THE BEGINNING OF THE WEEKEND AS UPPER SHORT WAVE TROUGH SLIDES INTO THE OHIO VALLEY. THIS SHOULD RESULT IN A DRIER...WARMER TREND FOR THE WEEKEND TIMEFRAME AS DEEPER LLVL MOISTURE IS DISPLACED FURTHER SOUTH AND H85 TEMPS CLIMB INTO THE LOWER TO MID 20S C BY THE LATTER PARTS OF THE WEEKEND. HAVE THEREFORE KEPT MAX TEMPS IN THE LOWER 90S BY SUNDAY WITH A DRY FORECAST THROUGH THE MAJORITY OF THE WEEKEND AS H85 THERMAL AXIS NOSES ACROSS THE CENTRAL PLAINS. THE NEXT UPPER LEVEL SHORT WAVE TROUGH WILL MOVE OUT OF THE NORTHERN ROCKIES AND INTO THE UPPER MIDWEST BY THE BEGINNING OF THE WEEK BRINING ANOTHER FRONT INTO THE REGION FOR MONDAY NIGHT INTO TUESDAY MORNING. OPERATIONAL GFS THE MORE AGGRESSIVE BRINING QPF INTO THE CWA DURING THIS TIME FRAME AND HAVE MAINTAINED SLIGHT CHC TO CHC POPS FOR THE TIME BEING UNTIL BETTER CONSISTENCY IS REACHED. HOWEVER...GIVEN RECENT CONVECTIVE TRENDS...WILL LIKELY HAVE TO RAISE POPS IN FUTURE FORECASTS. OTHERWISE...WARMER TEMPS WILL LIKELY PREVAIL BY MIDWEEK AS SHORT WAVE TROUGH SLIDES EAST AND WESTERN US UPPER RIDGE ONCE AGAIN BUILDS INTO THE PLAINS. DEROCHE && .AVIATION... FOR THE 00Z TAFS...WITH SURFACE BOUNDARIES AND MCV/S TOO NUMEROUS TO COUNT BEGINNING TO LIGHT UP WITH THUNDERSTORMS ACROSS THE CENTRAL PLAINS...HAVE OPTED TO KEEP THE TEMPO THUNDERSTORM ACTIVITY IN THE TERMINALS THROUGH 05Z TO 06Z. SOME THUNDERSTORMS EARLY ON IN THE KANSAS CITY TERMINALS MAY HAVE SMALL HAIL. FRONT WILL PUSH THROUGH THE TERMINALS OVERNIGHT...THOUGH PRECISE TIMING WILL BE DIFFICULT DUE TO WIND FIELD CONTAMINATION FROM THUNDERSTORM ACTIVITY. TAPER THE ACTIVITY TO VICINITY SHOWERS AFTER 08Z...WITH NO PRECIP IN THE TERMINALS BY 12Z. BEST POTENTIAL FOR REDEVELOPMENT OF THUNDERSTORM ACTIVITY SHOULD OCCUR THURSDAY AFTERNOON AS A SHORTWAVE MOVING THROUGH THE REGION GETS ASSISTANCE FROM THE HEAT OF THE DAY. OTHERWISE...VFR CONDITIONS ARE EXPECT THIS EVENING...EXCEPT IN THE WITHIN THE THUNDERSTORMS. BY TOMORROW MORNING CLOUDS WILL HAVE LOWERED SOME...BUT HAVE KEPT THEM IN THE VFR RANGE AT THIS TIME. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED JUL 2 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERAL CLUSTERS OF THUNDERSTORMS ONGOING ALONG AND EAST OF A GALLATIN TO MARSHALL TO BOONVILLE LINE WILL REMAIN BELOW SEVERE LIMITS AS THEY MOVE EAST THROUGH THE EARLY AFTERNOON. ELSEWHERE...AT LEAST PARTIAL SUNSHINE WILL HELP DESTABILIZE THE AIRMASS IN THE WAKE OF MORNING RAINFALL...AHEAD OF A COLD FRONT THAT WILL PUSH INTO NORTHERN MISSOURI AND NORTHEAST KANSAS THIS AFTERNOON. THUNDERSTORMS WILL BECOME QUITE NUMEROUS ALONG THIS FRONT AS IT MOVES SOUTH OVER THE COURSE OF THE LATE AFTERNOON AND EVENING HOURS. THE THREAT OF SEVERE WEATHER WILL DEPEND ON HOW QUICKLY TEMPERATURES RECOVER...BUT THERE REMAINS A SLIGHT RISK OF LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL ASSOCIATED WITH ANY STORMS COULD LEAD TO LOCALIZED FLOODING... AS WELL AS RENEWED RIVER FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...WITH THE COLD FRONT STILL EXPECTED TO BE IN SOUTHERN MISSOURI...THUNDERSTORMS WILL STILL BE POSSIBLE...MAINLY IN AREAS TO THE SOUTH OF THE MISSOURI RIVER. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM THESE STORMS WITH ISOLATED DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HEAVY RAINFALL WILL ALSO CONTINUE TO BE A CONCERN. FOR THE FOURTH OF JULY...THE FOCUS FOR THUNDERSTORMS SHOULD BE SHIFTING TO THE SOUTH. STILL THUNDERSTORMS CAN NOT BE TOTALLY RULED OUT...MAINLY IN AREAS SOUTH OF HIGHWAY 50. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN NORTHEAST KANSAS AND NORTHERN MISSOURI..AND TONIGHT IN AREAS FROM EAST CENTRAL KANSAS INTO CENTRAL MISSOURI. REPORTS OF FLOODING ARE ALSO REQUESTED. BOOKBINDER/PC
In the hours before
Local storm report, Jul 2, 7:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
757 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND GST 1 E LIBERTY 39.24N 94.40W
07/02/2008 M78 MPH CLAY MO TRAINED SPOTTER
TOPS OF 12 INCH DIAMETER TREE SNAPPED NEAR MILL AND
CHERRY ST INTERSECTION
&&
21Special weather statement, Jul 2, 7:57 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 757 PM CDT WED JUL 2 2008 MOZ022-023-031-030130- CALDWELL-CARROLL-LIVINGSTON- 757 PM CDT WED JUL 2 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN CARROLL...SOUTHERN CALDWELL AND SOUTHWESTERN LIVINGSTON COUNTIES UNTIL 830 PM CDT... AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINGSTON...OR 9 MILES SOUTH OF HAMILTON... MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... COWGILL BY 805 PM CDT. BRAYMER BY 815 PM CDT. THE TOWNS OF LUDLOW AND DAWN ARE ALSO IN THE PATH OF THIS STORM. DEROCHE
Local storm report, Jul 2, 8:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
803 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 1 NW MERRIAM 39.03N 94.71W
07/02/2008 E2.75 INCH JOHNSON KS EMERGENCY MNGR
&&
SFLocal storm report, Jul 2, 8:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
804 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 8 NW BASEHOR 39.21N 95.03W
07/02/2008 E1.00 INCH LEAVENWORTH KS EMERGENCY MNGR
&&
SFLocal storm report, Jul 2, 8:10 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
810 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TSTM WND GST KANSAS CITY 39.12N 94.55W
07/02/2008 E65 MPH JACKSON MO PUBLIC
&&
MRDLocal storm report, Jul 2, 8:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
815 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND GST INDEPENDENCE 39.09N 94.35W
07/02/2008 E75 MPH JACKSON MO PUBLIC
&&
MRDThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:08 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 37 min |
| Jul 2, 7:18 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Ray | 42 min |
| Jul 2, 7:20 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston | 40 min |
| Jul 2, 7:30 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 45 min |
| Jul 2, 7:52 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 6 hr |
| Jul 2, 7:59 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 27 min |
| Jul 2, 8:06 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Saline | 39 min |
| Jul 2, 8:07 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 38 min |
| Jul 2, 8:19 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 18 min |
| Jul 2, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Johnson, Lafayette | 36 min |
| Jul 2, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 46 min |
| Jul 2, 8:47 PM CDT | Areal Flood Advisory | EAX | Carroll, Johnson, Lafayette, Ray | 8 hr |
| Jul 2, 8:52 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 24 min |
| Jul 2, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, DeKalb | 36 min |
| Jul 2, 9:26 PM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 2 more | 8 hr |
| Jul 2, 9:38 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Cooper, Howard, Macon, Randolph and 1 more | 3 hr |
| Jul 2, 9:56 PM CDT | Flash Flood Warning | EAX | Chariton, Howard, Randolph | 6 hr |
| Jul 2, 11:29 PM CDT | Flash Flood Warning | EAX | Chariton, Lafayette, Saline | 6 hr |
| Jul 2, 11:40 PM CDT | Areal Flood Advisory | EAX | Cooper, Johnson, Pettis | 8 hr |
| Jul 3, 12:44 AM CDT | River Flood Warning | EAX | Clay, Ray | 14 hr |
| Jul 3, 12:44 AM CDT | River Flood Warning | EAX | Howard | 20 hr |
| Jul 3, 12:48 AM CDT | River Flood Warning | EAX | Clay, Platte | 5 hr |
| Jul 3, 1:56 AM CDT | Areal Flood Warning | EAX | Clay, Jackson, Platte | 12 hr |
| Jul 3, 2:16 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 40 hr |
| Jul 3, 2:23 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Linn, Livingston, Ray | 12 hr |
| Jul 3, 3:54 AM CDT | Areal Flood Warning | EAX | Chariton, Howard, Randolph | 11 hr |
| Jul 3, 4:08 AM CDT | Areal Flood Advisory | EAX | Henry | 6 hr |
| Jul 3, 4:42 AM CDT | Areal Flood Warning | EAX | Cooper | 10 hr |
| Jul 3, 5:21 AM CDT | Areal Flood Warning | EAX | Chariton, Lafayette, Saline | 9 hr |
| Jul 3, 5:32 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 31 hr |
| Jul 3, 5:32 AM CDT | River Flood Warning | EAX | Cooper | 29 hr |
| Jul 3, 5:46 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 29 hr |
| Jul 3, 7:57 AM CDT | Areal Flood Advisory | EAX | Cooper, Johnson, Pettis | 8 hr |
| Jul 3, 9:51 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 5 hr |
| Jul 3, 9:51 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 19 hr |
| Jul 3, 2:26 PM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Howard, Livingston, Randolph, Ray | 22 hr |
| Jul 3, 3:15 PM CDT | River Flood Warning | EAX | Cooper, Saline | 3 days |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.